Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 31, 2012, 5:21 PM MDT for San Miguel County, Santa Fe County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 5:21 PM MDT (23:21 UTC)
- Expired
- May 31, 2012, 6:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties San Miguel County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 116 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WUUS55 KABQ 312321 SVRABQ NMC047-049-010015- /O.NEW.KABQ.SV.W.0051.120531T2321Z-120601T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 521 PM MDT THU MAY 31 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO SOUTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 615 PM MDT * AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH SAN YSIDRO...OR ABOUT 26 MILES SOUTHEAST OF SANTA FE... AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SAN MIGUEL... THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS... INTERSTATE 25 BETWEEN MILE MARKERS 309 AND 320... HIGHWAY 285 BETWEEN MILE MARKERS 261 AND 262... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW. && LAT...LON 3526 10535 3515 10576 3545 10579 3551 10558 TIME...MOT...LOC 2321Z 342DEG 7KT 3539 10565 $$
2 follow-up statements
438
WWUS55 KABQ 312346
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT THU MAY 31 2012
NMC047-049-010015-
/O.CON.KABQ.SV.W.0051.000000T0000Z-120601T0015Z/
SANTA FE-SAN MIGUEL-
546 PM MDT THU MAY 31 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SAN
MIGUEL AND SOUTHEASTERN SANTA FE COUNTIES UNTIL 615 PM MDT...
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EXTREME WEST CENTRAL SAN MIGUEL COUNTY...OR ABOUT 28
MILES SOUTHEAST OF SANTA FE...MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SANTA FE COUNTY..
RURAL SAN MIGUEL COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3536 10576 3541 10561 3524 10544 3515 10576
3529 10577
TIME...MOT...LOC 2346Z 342DEG 7KT 3532 10569
$$311
WWUS55 KABQ 010006
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT THU MAY 31 2012
NMC047-049-010015-
/O.CON.KABQ.SV.W.0051.000000T0000Z-120601T0015Z/
SANTA FE-SAN MIGUEL-
606 PM MDT THU MAY 31 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SAN
MIGUEL AND SOUTHEASTERN SANTA FE COUNTIES UNTIL 615 PM MDT...
AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EXTREME EAST CENTRAL SANTA FE COUNTY...OR ABOUT 27 MILES
NORTHEAST OF MORIARTY...MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SAN MIGUEL COUNTY..NEAR LEYBA
RURAL SANTA FE COUNTY...NEAR WHITE LAKES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3531 10576 3535 10566 3527 10557 3519 10561
3515 10576 3529 10577
TIME...MOT...LOC 0006Z 342DEG 7KT 3528 10571
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:00 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 31, 3:00 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU MAY 31 2012 .DISCUSSION...DEWPOINTS IN THE RGV WESTWARD HAVE TENDED TO MIX OUT INTO THE 30S THIS AFTERNOON...DESPITE THE EASTERLY COMPONENT TO THE WIND AT MOST OBS SITES. CLOUD BUILDUPS MOST NOTABLE OVER THE NORTHERN MOUNTAINS WITH MORE ISOLD BUILDUPS OVER THE SACRAMENTO MOUNTAINS. LEFT IN THE MENTION OF DRY CONVECTION IN THE RGV WESTWARD THIS EVENING SUSPECTING AS THE MAX TEMP IS REACHED...SOMETHING MIGHT ERUPT...ALTHOUGH CONFIDENCE ISN/T THE GREATEST. MODELS CONTINUE TO TEND TO DRY OUT THE NORTH FASTER THAN THE SOUTH CENTRAL/SOUTHEAST FRIDAY AFTERNOON. FOR NOW WILL HOLD ONTO THE DRY CONVECTION WEST OF THE CENTRAL MOUNTAIN CHAIN BUT CONFIDENCE HAS DIMINISHED BASED ON THE DEGREE OF DRYING 12Z MODELS FORECAST AS WELL AS THE ABSENCE OF DECENT CONVECTION THIS AFTERNOON AND NO MORE THAN A WEAK EAST TO SOUTHEAST WIND FORECAST INTO THE RGV TONIGHT. ANOTHER SURFACE BOUNDARY IS NOW FORECAST FOR FRIDAY NIGHT INTO THE PLAINS...WHICH IS MORE VIGOROUS AND BACKS FARTHER WEST INTO NORTHEAST NEW MEXICO THAN WAS DEPICTED 24 HOURS AGO. APPEARS THE WESTERN EXTENT OF MOISTURE REPLENISHED BY THIS BOUNDARY WILL MIX OUT DURING THE DAY SATURDAY...BUT HIGHER DEWPOINTS MAY LINGER BETWEEN THE PECOS VALLEY AND THE TEXAS BORDER SATURDAY AFTERNOON. RIGHT NOW DO NOT ANTICIPATE THIS GETTING FARTHER WEST INTO THE RGV...EXCEPT PERHAPS THE JEMEZ/SAN JUANS. OTHERWISE...MODELS INDICATE IT WILL BE PRETTY DRY WEST OF THE CENTRAL MOUNTAIN CHAIN. LOW LEVEL MOISTURE DRIES OUT MORE ON SUNDAY...BUT THERE COULD BE ANOTHER WIND SHIFT INTO THE NORTHEAST/EAST CENTRAL PLAINS SUNDAY AFTERNOON/EVENING...WHICH THE GFS INDICATES REPLENISHES DEWPOINTS AGAIN OVER THIS REGION. THEREAFTER...APPEARS LOW LEVEL MOISTURE WILL SLOSH BACK AND FORTH IN THE VICINITY OF THE TEXAS BORDER AS WINDS ALOFT BECOME MORE SOUTHWESTERLY. GFS INDICATES HIGH PRESSURE ALOFT WILL DEFLECT THE STRONGER BELT OF WESTERLIES TO OUR NORTH FOR MID TO LATE NEXT WEEK. 12Z GEM LOOKS MORE LIKE THE ECMWF AS THE UPPER LOW/TROUGH ACROSS THE NORTHWEST US SWINGS FARTHER SOUTHEAST INTO THE GREAT BASIN/FOUR CORNERS...SO A LITTLE MORE WIND. AT THIS TIME...ANY WETTING PRECIPITATION NEXT WEEK SEEMS AS IF IT WILL BE LIMITED TO THE EASTERN PLAINS CLOSER TO THE TEXAS BORDER. && .AVIATION...A SHALLOW BACKDOOR COLD FRONT HAS PUSHED TO JUST EAST OF THE CONTINENTAL DIVIDE THIS AFTERNOON. EAST CANYON WINDS INTO THE CENTRAL VALLEYS WILL CONTINUE TO WEAKEN LATE THIS AFTERNOON AND EVENING. TOWERING CUMULUS OVER THE NRN MOUNTAINS APPEAR TO BE ENTRAINING TOO MUCH IN THE WAY OF DRY MID LEVEL AIR AND WILL STRUGGLE TO PRODUCE MORE THAN VIRGA VCNTY OF KLVS. BEST CHANCES FOR ISOLD -TSRA THIS EVENING WILL BE OVER THE NRN MTNS...NE HIGHLANDS AND FAR NE PLAINS. THE ISOLD -TSRA THREAT DISAPPEARS AFTER ABOUT MIDNIGHT...WITH THE SLIGHT POSSIBILITY OF -SHRA/SPRINKLES OVER THE EAST SLOPES OF THE SANGRE DE CRISTOS AND NE HIGHLANDS CONTINUING INTO THE EARLY MORNING HOURS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER...MAINLY FLAT CUMULUS CLOUDS CONTINUE TO DEVELOP AND PUSH SLOWLY SOUTHWARD OVER THE CENTRAL MOUNTAINS. DRY MID AND UPPER LEVEL AIR IS WINNING THE BATTLE AGAINST A RELATIVELY MOIST LOW LEVELS. AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE MAINLY OVER THE JEMEZ AND SANGRE DE CRISTO RANGE LATE THIS AFTERNOON AND EARLY EVENING AND OVER THE NE HIGHLANDS THIS EVENING. WEAK SOUTHEAST WINDS WILL CONTINUE OVERNIGHT INTO FRIDAY MORNING...ALLOWING FOR SOME CUMULUS BUILD UPS FROM THE RESIDUAL LOW LEVEL MOISTURE ON FRIDAY AFTERNOON ALONG WITH AN ISOLATED SHOWER OR THUNDERSTORM OVER THE CENTRAL MOUNTAINS ONCE AGAIN. STRENGTHENING SOUTHWEST WINDS WILL USHER IN HIGH HAINES VALUES OF 6 EASTWARD FROM WESTERN AREAS INTO CENTRAL AREAS BY FRIDAY AFTERNOON. ANOTHER FAST MOVING BACK DOOR COLD FRONT/BOUNDARY WILL PUSH INTO THE NORTHEAST AND EAST CENTRAL PLAINS FRIDAY NIGHT...INCREASING THUNDERSTORM CHANCES IN EASTERN BORDER AREAS. THIS SECONDARY PUSH IS EXPECTED TO BE BRIEF AND NOT PUSH AS FAR WEST. HIGH HAINES VALUES WILL GRADUALLY SPREAD EASTWARD OVER THE FORECAST AREA THIS WEEKEND...REACHING ALL ZONES BY SUNDAY AFTERNOON. LATEST DATA IS SUGGESTING THE POSSIBILITY OF LOCAL/ISOLATED SUPER HAINES ALONG AND WEST OF THE RIO GRANDE VALLEY SATURDAY AND AGAIN SUNDAY AFTERNOON AS A DRY WEST AND SOUTHWEST FLOW SETS UP OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 92 49 92 / 0 0 0 0 DULCE........................... 40 85 44 86 / 0 5 5 5 CUBA............................ 47 87 49 90 / 5 10 5 5 GALLUP.......................... 37 89 44 89 / 0 5 0 5 EL MORRO........................ 39 86 45 84 / 0 5 0 5 GRANTS.......................... 44 89 43 88 / 0 5 0 0 QUEMADO......................... 45 87 48 85 / 0 5 0 0 GLENWOOD........................ 49 92 50 93 / 0 5 0 0 CHAMA........................... 41 79 43 79 / 10 10 10 10 LOS ALAMOS...................... 51 85 55 84 / 10 20 10 10 PECOS........................... 50 83 53 83 / 20 30 10 10 CERRO/QUESTA.................... 43 81 44 80 / 10 20 10 10 RED RIVER....................... 32 70 37 72 / 20 30 20 20 ANGEL FIRE...................... 40 74 40 74 / 20 30 20 20 TAOS............................ 46 83 45 84 / 10 20 10 10 MORA............................ 49 80 49 82 / 20 30 10 10 ESPANOLA........................ 44 88 45 90 / 10 10 5 5 SANTA FE........................ 51 85 53 85 / 10 10 10 5 SANTA FE AIRPORT................ 53 88 54 89 / 10 10 5 5 ALBUQUERQUE FOOTHILLS........... 60 87 57 91 / 10 10 0 0 ALBUQUERQUE HEIGHTS............. 63 90 60 93 / 10 10 0 0 ALBUQUERQUE VALLEY.............. 57 92 53 95 / 10 10 0 0 ALBUQUERQUE WEST MESA........... 57 91 55 94 / 10 10 0 0 LOS LUNAS....................... 60 92 59 95 / 10 10 0 0 RIO RANCHO...................... 62 90 60 93 / 10 10 0 0 SOCORRO......................... 61 93 65 96 / 10 10 0 0 SANDIA PARK/CEDAR CREST......... 54 86 56 88 / 10 20 10 5 TIJERAS......................... 55 87 57 91 / 10 10 0 5 MORIARTY/ESTANCIA............... 53 88 52 89 / 10 20 10 5 CLINES CORNERS.................. 52 83 54 84 / 20 30 10 5 GRAN QUIVIRA.................... 55 85 55 87 / 20 20 10 5 CARRIZOZO....................... 57 86 62 91 / 10 10 5 5 RUIDOSO......................... 55 81 61 81 / 10 20 20 10 CAPULIN......................... 51 79 45 78 / 20 30 20 20 RATON........................... 49 86 49 88 / 20 20 20 20 SPRINGER........................ 52 86 48 86 / 10 20 20 20 LAS VEGAS....................... 51 83 48 85 / 10 20 10 20 CLAYTON......................... 53 85 55 88 / 20 20 30 20 ROY............................. 57 86 54 85 / 10 20 20 20 CONCHAS......................... 60 91 58 92 / 10 20 20 20 SANTA ROSA...................... 60 91 59 93 / 10 20 10 10 TUCUMCARI....................... 61 92 60 97 / 10 10 20 20 CLOVIS.......................... 58 88 59 94 / 10 10 20 10 PORTALES........................ 59 89 62 95 / 10 10 20 10 FORT SUMNER..................... 61 92 62 99 / 10 10 10 10 ROSWELL......................... 64 93 65 98 / 10 10 10 10 PICACHO......................... 59 87 63 92 / 10 10 10 10 ELK............................. 57 82 61 86 / 10 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 31, 5:51 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 AM MDT THU MAY 31 2012 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 551 AM MDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON OVER THE NORTHEAST PLAINS WHERE STRONG DAMAGING WIND GUSTS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS POSSIBLE OVER THE NORTHEAST PLAINS LATE FRIDAY AND AGAIN LATE SATURDAY WITH STRONG DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
In the hours before
Special weather statement, May 31, 5:00 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 500 PM MDT THU MAY 31 2012 NMZ512-514-515-523-529-312330- CENTRAL HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 500 PM MDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN MIGUEL AND EASTERN SANTA FE COUNTIES THROUGH 530 PM MDT... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROWE...OR ABOUT 22 MILES WEST OF LAS VEGAS...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ROWE...RIBERA...NORTH SAN YSIDRO...SOUTH SAN YSIDRO...SAN JOSE AND SAN MIGUEL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3527 10548 3537 10583 3567 10571 3558 10534 TIME...MOT...LOC 2300Z 014DEG 9KT 3548 10560 SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:00 PM MDT | Special Weather Statement | ABQ | Santa Fe | 30 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.